Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 27, 2016, 10:27 AM CST for Rapides Parish, Louisiana. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2016, 10:27 AM CST (16:27 UTC)
- Expired
- Feb 29, 2016, 12:00 AM CST
- In force
- 38 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 28 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 12.02 ft at Feb 27, 2016, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
124 WGUS44 KLCH 271627 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1027 AM CST SAT FEB 27 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Glenmora LAC079-280627- /O.NEW.KLCH.FL.W.0017.160227T1627Z-160229T0600Z/ /GLML1.1.ER.160227T1315Z.160227T1545Z.160229T0000Z.NO/ 1027 AM CST SAT FEB 27 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Glenmora. * until late Sunday night...or until the warning is cancelled. * At 9:45 AM Saturday the stage was 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will fall to below flood stage by tomorrow evening. * Impact...At stages near 12.0 feet...When the river is rising and the gauge reading is forecast to reach 12 feet or higher. Roads upstream from Glenmora, including Strothers Crossing Road near the community of Calcasieu and Price Crossing Road near Hineston have water on them and are subject to being closed. Also, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
3 follow-up statements
544 WGUS84 KLCH 280114 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 714 PM CST SAT FEB 27 2016 ...The flood warning continues for the following rivers in Louisiana.. Calcasieu River Near Glenmora LAC079-281514- /O.CON.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/ /GLML1.1.ER.160227T1315Z.160228T0000Z.160229T0000Z.NO/ 714 PM CST SAT FEB 27 2016 The Flood Warning continues for The Calcasieu River Near Glenmora. * until late Sunday night...or until the warning is cancelled. * At 6:45 PM Saturday the stage was 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will fall below flood stage by tomorrow evening. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to be near 12 feet, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
345 WGUS84 KLCH 281457 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 857 AM CST SUN FEB 28 2016 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River Near Glenmora LAC079-290457- /O.CON.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/ /GLML1.1.ER.160227T1315Z.160228T0000Z.160229T0000Z.NO/ 857 AM CST SUN FEB 28 2016 The Flood Warning continues for The Calcasieu River Near Glenmora. * until late tonight...or until the warning is cancelled. * At 8:45 AM Sunday the stage was 12.0 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is forecast to fall below flood stage later this afternoon. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to be near 12 feet, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
533 WGUS84 KLCH 290313 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 913 PM CST SUN FEB 28 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River Near Glenmora LAC079-290343- /O.CAN.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/ /GLML1.1.ER.160227T1315Z.160228T0000Z.160228T1430Z.NO/ 913 PM CST SUN FEB 28 2016 The Flood Warning is cancelled for The Calcasieu River Near Glenmora. * At 8:45 PM Sunday the stage was 11.9 feet. * Fell below flood stage at 8:30 AM Sunday. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to 11.6 feet by Tuesday morning. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to be near 12 feet, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 9:51 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 27, 9:51 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 951 AM CST SAT FEB 27 2016 .UPDATE... CENTER OF SURFACE RIDGE WILL CONTINUE TO GRADUALLY MOVE EAST OVER THE GULF SOUTH TODAY...WITH LIGHT SOUTH WINDS RETURNING TO THE FORECAST AREA FROM WEST TO EAST DURING THE AFTERNOON. WITH A DRY AIR MASS AND INFLUENCE OF THE SURFACE RIDGE...ANOTHER NICE WEATHER DAY WITH PLENTY OF SUNSHINE...LOW HUMIDITY...AND MILD TEMPERATURES. CURRENT FORECAST IS ON TRACK AND NO CHANGES TO THE FORECAST OR GRIDS AT THIS TIME. RUA && .PREV DISCUSSION... /ISSUED 530 AM CST SAT FEB 27 2016/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... CURRENT SFC OBS INDICATE MAINLY VFR CONDITIONS AROUND THE REGION...ALTHOUGH SOME LIGHT FOG HAS DEVELOPED IN SPOTS WITH VISIBILITIES DOWN TO 5SM FOR THE MOST. SOME MORE PATCHY BR IS POSSIBLE AROUND SUNRISE GIVEN LOW TEMP/DEWPOINT SPREADS AND GOOD RADIATING CONDITIONS...AND THIS TREND HAS BEEN INCLUDED IN NEW TAF PACKAGE. OTHERWISE FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS INDICATE LITTLE MOISTURE TO WORK WITH OVER THE NEXT 24 HOURS... SAVE SOME SUBTROPICAL JET CIRRUS SPILLING OVER LATER...THUS VFR CONDITIONS SHOULD CONTINUE. HIGH PRESSURE MOVING PAST THE REGION WILL ALLOW FOR MAINLY LIGHT SRLY WINDS. 25 PREV DISCUSSION... /ISSUED 326 AM CST SAT FEB 27 2016/ DISCUSSION...ANOTHER TRANQUIL DAY IS EXPECTED ACROSS THE REGION AS HIGH PRESSURE REMAINS IN CONTROL. AFTER A CHILLY START THIS MORNING TEMPS ARE EXPECTED TO RISE INTO THE MID 60S TO AROUND 70 UNDER SUNNY SKIES. THE RIDGE WILL MOVE TO THE ATLANTIC BY SUNDAY AFTERNOON WITH SOUTH WINDS OCCURRING AS THE RIDGE DEPARTS. THIS WILL INCREASE MOISTURE AND TEMPS FROM SUNDAY THROUGH TUESDAY. A FEW ISOLD SHOWERS MAY EVEN BE POSSIBLE MONDAY AFTERNOON AS THE MOISTURE INCREASES AHEAD OF A FRONT THAT WILL STALL OVER NORTH LA AND NORTH TX, HOWEVER SCATTERED SHOWERS AND A FEW STORMS ARE NOT EXPECTED UNTIL TUESDAY. DURING MONDAY AND TUESDAY A SHORT WAVE WILL MOVE ACROSS THE CENTRAL ROCKIES AN INTO THE PLAINS. LOW PRESSURE AT THE SURFACE WILL DEVELOP AND MOVE EAST ACROSS THE LOWER TO MID MISSISSIPPI VALLEY BY TUESDAY. THIS WILL SWING A COLD FRONT SOUTH AND ACROSS THE NORTH GULF COAST TUESDAY EVENING OR VERY EARLY WEDNESDAY. THERE ARE STILL DIFFERENCES IN THE MODELS REGARDING THE STRENGTH OF SYSTEM, HOWEVER AT THIS TIME THE BEST DYNAMICS MAY REMAIN NORTH OF THE AREA. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT. ANOTHER REINFORCING FRONT IS POSSIBLE BY LATE THURSDAY OR FRIDAY. MARINE...A LIGHT ONSHORE FLOW WILL DEVELOP TODAY AND INCREASE SUNDAY. LIGHT TO MODERATE GENERALLY SOUTH WINDS WILL REMAIN IN PLACE INTO TUESDAY AFTERNOON AS A RIDGE GRADUALLY DEPARTS. A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TUESDAY EVENING OR EARLY WEDNESDAY MORNING WITH A MODERATE TO STRONG NW TO NORTH WINDS POSSIBLE IN ITS WAKE. WINDS WILL DECREASE DURING WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 42 71 55 / 0 0 0 10 LCH 67 46 72 56 / 0 0 0 10 LFT 66 46 71 56 / 0 0 0 10 BPT 70 50 74 58 / 0 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...07
Hazardous weather outlook, Feb 27, 3:37 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 AM CST SAT FEB 27 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 337 AM CST SAT FEB 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AFTERNOON WITH SCATTERED THUNDERSTORMS POSSIBLE AS THIS OCCURS. STRONG STORMS MAY BE POSSIBLE AS THE FRONT PASSES, HOWEVER UNCERTAINTY STILL EXISTS IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY. GMZ430-432-435-450-452-455-470-472-475-281130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 337 AM CST SAT FEB 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TUESDAY NIGHT WITH BRIEF PERIOD OF MODERATE TO STRONG NORTH TO NORTHWEST WINDS IN ITS WAKE. SCATTERED STORMS WILL ALSO BE POSSIBLE AS THE FRONT PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.